Medical Questions > Womens Health > Birth Control Forum

Bleeding directly after stopping the Depo Provera shot

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
Hi,
I recently stopped going to take the depo shot. This would have been my second shot. At first I thought I might be pregnant because I was spotting a light brownish and red color but not it has turned into moderately heavy red bleeding. Could this just be my period? If so does this mean I can get pregnant immediately? Or is this just a side effect. My DR. didn't really explain this contraceptive to me so I am truly confused.
PLEASE HELP!!!!
Tasha
Did you find this post helpful?
|

User Profile
replied July 17th, 2010
Supporter
It may be your period if it continues for 4- 7 days. If you are experiencing normal periods again, then it sounds like you are fertile again. Depo affects people differently depending on body chemistry and how long a person was on the shot. Since you only had one shot, chances are that fertility has returned quicker than it would for someone who took the shot for a year or longer, for example.
|
Did you find this post helpful?

replied September 26th, 2010
i was a 10 year depo user. i began taking the depo when i was 13 and for years thought it was the greatest thing. i loved not havng periods!! i never had any anxiety or depression luckily but the loss of boss density and being infertile for life made me re-evaluate my situation and quit getting the shot. have now been off of it for about 4 months and all was good so far including the fact i lost 34lbs. but for the last month and a half my boobs have hurt so bad that even to just look at them makes me want to cry (and i have went from a 34B to a full C since i stopped the shot and im sure the depo had something to do with that.) about two and a half weeks ago i started what i thought was my period, it was extremely heavy and painful but i figured it had been so long i just forgot what it was like. it lasted about a week and a half and quit for two days. i then began bleeding moderately again. this afternoon i had the worst cramping and vaginal pain of my life almost like someone was stabbing me with a knife, a few hours later when i stood up i began bleeding heavily all over myself (literially running down my legs and into my boots). i am a paramedic and yet i was shocked at the excessive amount of free flowing blood EVERYWHERE!! the bleeding has continued at an insanely heavy rate still 4 hours later. lucky for me i am at work and close by an ambulance in case something really bad happens. my blood pressure has seemed to maintain so far but who knows. i am scared to go to a doctor in fear they will try to coax me into adding another hormone or birth control POISON into my system. I am glad i found this post so i know that i am not alone!! i wouldnt recommend this TORTURE to my worst enemy!!
|
Did you find this post helpful?

replied September 26th, 2010
i was a 10 year depo user. i began taking the depo when i was 13 and for years thought it was the greatest thing. i loved not havng periods!! i never had any anxiety or depression luckily but the loss of boss density and being infertile for life made me re-evaluate my situation and quit getting the shot. have now been off of it for about 4 months and all was good so far including the fact i lost 34lbs. but for the last month and a half my boobs have hurt so bad that even to just look at them makes me want to cry (and i have went from a 34B to a full C since i stopped the shot and im sure the depo had something to do with that.) about two and a half weeks ago i started what i thought was my period, it was extremely heavy and painful but i figured it had been so long i just forgot what it was like. it lasted about a week and a half and quit for two days. i then began bleeding moderately again. this afternoon i had the worst cramping and vaginal pain of my life almost like someone was stabbing me with a knife, a few hours later when i stood up i began bleeding heavily all over myself (literially running down my legs and into my boots). i am a paramedic and yet i was shocked at the excessive amount of free flowing blood EVERYWHERE!! the bleeding has continued at an insanely heavy rate still 4 hours later. lucky for me i am at work and close by an ambulance in case something really bad happens. my blood pressure has seemed to maintain so far but who knows. i am scared to go to a doctor in fear they will try to coax me into adding another hormone or birth control POISON into my system. I am glad i found this post so i know that i am not alone!! i wouldnt recommend this TORTURE to my worst enemy!!
|
Did you find this post helpful?

replied January 16th, 2012
I've had 2 depo shots and right before I would have gotten my third I decided not to because of the horrible mood swings, depression, excesive wieght gain and flair ups in skin problems. It has been about 3 and a half months since that skipped 3rd shot and I have been either spotting or moderately bleeding every single day without fail. I have no idea if this is normal or not but either way I'm worried. I actually did the research before I went on depo and knew about all the possible side effects but never saw anything about constant bleeding after ending it. I have an appointment to talk with my doc in about a month but I'm dying for some answer right now. Has anyone ever experienced this with depo? Is it normal? Will it go away? I know this thread is kinda old but if anyone sees this I'd really appreciate if someone could help me out, thank you!!
|
Did you find this post helpful?

replied October 22nd, 2012
I am having a similar situation. Did yours stop? How long and how so?
|
Did you find this post helpful?

replied March 15th, 2012
I had 2 depo shots and skipped the third so that I could switch back to the the nuva ring now that I am finished nursing my son. I am experiencing similar problems with bleeding. At first I thought it was just my period returning after weaning my son, but it has now been over a month and I am still bleeding most days. I had similar problems in the beginning. After my first shot I bled for 6 weeks straight. I really wish my ob would have told me about all these side effects, because all this bleeding has left me anemic and I get sick all the time, which is terrible when your trying to take care of a baby!
|
Did you find this post helpful?

replied April 4th, 2013
depo shot
I had one shot only and have been bleeding every day for the last six months. I researched it and I guess this can happen and can continue for up to 18 months till the body to go back to normal, well at least I only have 1 year left right. This SUCKS!!!
|
Did you find this post helpful?

replied September 6th, 2013
My last shot was due about 2 months ago. For about a week I have been spotting brown/red on and off. I'm actually having pregnancy symptoms, which could be a possibility? How soon can you get pregnant after stopping the depo shot?
|
Did you find this post helpful?

replied September 24th, 2013
after effects
I was on the depo for 3 shots thats 9 months. I stopped because I felt as if I was going mad. It was not good for me at all. I had every side effect in the book. Now I am off of it for a little over a month now and I am bleeding, spotting, heavy, light. Just whatever my body is choosing to do that day or hour. I hate this. I am glad I am not the only one who is having these problems also I get really bad cramps!
|
Did you find this post helpful?

replied December 12th, 2013
Depo
Im glad I have came across this. I was becoming worried. I was on depo for 3 1/2 years. I was forced into at 15 by my parents and when I moved out I discontinued it. My last shot was due in august and immediately at first I was bleeding kind of on and off and then it was just light but all the time. Now here I am 4 months later and it looks as if im hemorrhaging.. the bleeding is so heavy and I feel as if it is never going to end. It really sucks because when I had peroids before it was super light for only three days. Im not sure how much more of this I can take. I would hate to go back on it just to stop the bleeding because at some point I will have to go through it all all over again. Does anyone know if there is something youre supposed to do when stopping depo? Or do you just let it bleed out and run its course?
|
Did you find this post helpful?

replied January 13th, 2014
hi, i had depo injection on 24th september 2013 but since then i am still bleeding i was meant to have my 2nd injection 2 weeks ago but i just want the blood to stop. anyone got any advice on how my blood can stop...thanks
|
Did you find this post helpful?